Alert archive / Nebraska / Red Flag Warnings in 2026

Red Flag Warning 4, NWS North Platte, NE

February 8, 202620 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Feb 8, 2026, 1:50 PM MST for 20 counties in Nebraska. It took effect at Feb 9, 2026, 8:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2026, 1:50 PM MST (20:50 UTC)
In effect from
Feb 9, 2026, 8:00 AM MST
Expired
Feb 9, 2026, 5:00 PM MST
In force
9 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 13 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

358 
WWUS83 KLBF 082050
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
250 PM CST Sun Feb 8 2026

NEZ204-206-091200-
/O.NEW.KLBF.FW.W.0004.260209T1500Z-260210T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
250 PM CST Sun Feb 8 2026 /150 PM MST Sun Feb 8 2026/

...RED FLAG WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM
CST /5 PM MST/ MONDAY FOR FOR THE SANDHILLS ALONG AND NORTH OF
I-80 AND THE ENTIRE NEBRASKA PANHANDLE. 

The National Weather Service in North Platte has issued a Red
Flag Warning for gusty west winds, warm temperatures and low
relative humidity, which is in effect from 9 AM CST /8 AM MST/ to
6 PM CST /5 PM MST/ Monday.

* AFFECTED AREA...Fire Weather Zone 204, Eastern 
  Panhandle/Crescent Lake NWR and Fire Weather Zone 206, 
  Sandhills/Valentine NWR/Nebraska National Forest.

* TIMING...From mid-morning Monday through the afternoon hours.  

* WINDS...West 10 to 20 mph with gusts up to 40 mph. Highest gusts
  in the western Sandhills.  

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Upper 60s to mid 70s. 

* IMPACTS...Any fire starts will have the potential for quick 
  growth and rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Taylor
3 follow-up statements
178 
WWUS83 KLBF 090727
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
127 AM CST Mon Feb 9 2026

...CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON...

.The combination of low relative humidity and gusty winds through
this afternoon, will lead to critical fire weather conditions 
across the Sandhills. Westerly winds of 20 to 30 mph with gusts to
40 mph are expected across the western Sandhills, with gusts of 
25 to 30 mph further east across the Sandhills. Winds will turn 
northwest late afternoon.

NEZ209-091530-
/O.EXA.KLBF.FW.W.0004.260209T1500Z-260210T0000Z/
Loup Rivers Basin-
127 AM CST Mon Feb 9 2026

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR
PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for gusty west winds, warm temperatures and low
relative humidity, which is in effect from 9 AM this morning to 6
PM CST this evening.

* AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin.

* TIMING...From mid-morning Monday through the afternoon hours.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* TEMPERATURES...Up to 76.

* IMPACTS...Any fire starts will have the potential for quick 
  growth and rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-206-091530-
/O.CON.KLBF.FW.W.0004.260209T1500Z-260210T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
127 AM CST Mon Feb 9 2026 /1227 AM MST Mon Feb 9 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR THE 
SANDHILLS ALONG AND NORTH OF I-80 AND THE ENTIRE NEBRASKA 
PANHANDLE. 

The National Weather Service in North Platte has issued a Red
Flag Warning for gusty west winds, warm temperatures and low
relative humidity, which is in effect from 9 AM CST /8 AM MST/ to
6 PM CST /5 PM MST/ this evening.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR and Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest.

* TIMING...From mid-morning Monday through the afternoon hours.

* WINDS...West 20 to 30 mph with gusts up to 40 mph, becoming 
  northwest late in the afternoon.

* RELATIVE HUMIDITY...As low as 14 percent.

* TEMPERATURES...Up to 75.

* IMPACTS...Any fire starts will have the potential for quick 
  growth and rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
065 
WWUS83 KLBF 092105
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
305 PM CST Mon Feb 9 2026

...CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON...

.The combination of low relative humidity and gusty winds through
this afternoon, will lead to critical fire weather conditions
across the Sandhills. Westerly winds of 20 to 30 mph with gusts
to 40 mph are expected across the western Sandhills, with gusts
of 25 to 30 mph further east across the Sandhills. Winds will
turn northwest late afternoon.

NEZ204-206-209-100000-
/O.CON.KLBF.FW.W.0004.000000T0000Z-260210T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Loup Rivers Basin-
305 PM CST Mon Feb 9 2026 /205 PM MST Mon Feb 9 2026/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR
PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest and Fire 
  Weather Zone 209 Loup Rivers Basin.

* TIMING...From mid-morning Monday through the afternoon hours.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...Up to 75.

* IMPACTS...Any fire starts will have the potential for quick 
  growth and rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
191 
WWUS83 KLBF 100002
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
602 PM CST Mon Feb 9 2026

NEZ204-206-209-100115-
/O.EXP.KLBF.FW.W.0004.000000T0000Z-260210T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Loup Rivers Basin-
602 PM CST Mon Feb 9 2026 /502 PM MST Mon Feb 9 2026/

...RED FLAG WARNING HAS EXPIRED...

Temperatures will cool this evening as winds diminish and 
humidity rises..

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 8, 10:22 AM MST, 3 hours 28 minutes earlier. Its key messages:

  • Elevated fire weather conditions today and critical fire weather conditions possible on Monday.
  • Dry conditions and very warm temperatures today and Monday, with potentially record-breaking temperatures on Monday.
  • Cooler temperatures in the upper 40s to lower to mid 50s Tuesday through Saturday along with low chances for precipitation across portions of the area.
Area forecast discussion, Feb 8, 10:22 AM MST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1122 AM CST Sun Feb 8 2026

.KEY MESSAGES...

- Elevated fire weather conditions today and critical fire
  weather conditions possible on Monday.

- Dry conditions and very warm temperatures today and Monday,
  with potentially record-breaking temperatures on Monday.

- Cooler temperatures in the upper 40s to lower to mid 50s Tuesday
  through Saturday along with low chances for precipitation across
  portions of the area.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 321 AM CST Sun Feb 8 2026

An upper level ridge will persist across the Central Rockies and
Central Plains. A shortwave trough and cold front will move
across southern Saskatchewan Canada. Across western Nebraska,
another unseasonable warm day. The surface pressure gradient
will be weak today, limiting deep mixing with westerly winds 10
to 15 mph across the west and 5 to 10 mph east. A blend of NBM
and the warmer NBM 50th percentile were used for highs today from
65 to around 70. These highs are from 25 to 30 degrees above
normal. Mainly sunny with scattered high clouds.

Localized fires have occurred the past few days, and this
afternoon will again bring elevated fire weather conditions to
the area with afternoon humidity from 15 to around 20 percent.
Westerly winds 5 to 15 mph will limit the spread of any fires.

On Monday, the shortwave trough will move across North Dakota
into Minnesota, and drive a strong cold front southward into
northern Nebraska by late afternoon with a wind shift to the north
northwest at 15 to 25 mph. South of the front, the remainder of
the area will have westerly winds turn to the northwest at 15 to
30 mph. With an upper ridge breakdown, and approaching cold front,
the warmest day is expected, with highs from the the upper 60s to
near 75. These highs will be from 25 to nearly 35 degrees above
normal. The NBM 50th percentile is about 4 degrees warmer than
this, so even warmer highs are possible. Current record highs for
Monday are 74, 70, 69, and 72 at North Platte, Valentine, Broken
Bow, and Imperial respectively. There is high confidence that
records will be broken at Imperial, North Platte, and Broken Bow.

Critical fire weather conditions are possible Monday with
westerly winds gusting to 25 to 30 mph across the western
Sandhills into the central Sandhills. Afternoon humidity to
range as low as 15 percent. A shift to northerly winds behind
the front beginning late afternoon far northern areas and into
southwest Nebraska early evening will also be a concern for any
fires.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 321 AM CST Sun Feb 8 2026

Cooler temperatures aloft move through behind the cold front
Monday night, with H85 temperatures falling to near 0C. This
will bring a mainly cloudy sky Monday night into Tuesday, with
much cooler highs ranging from 44 to 52 degrees. Sprinkles are
possible across northern Nebraska Monday evening. Overall, dry
conditions are expected through Tuesday.

Temperatures will remain in the upper 40s to lower 50s Wednesday
through Friday, to slightly warmer in the low to mid 50s
Saturday. These highs are forecast to still range around 10
degrees above normal.

Overall upper ridging will persist across the region, as a
shortwave trough moves across the Northern Plains on Thursday,
followed by an upper trough over the Great Basin lifting across
the region Friday into Friday night. 20 to 30 POPS remain in the
forecast Wednesday into Wednesday night across northern
Nebraska, though the ECMWF ensemble only shows a 20 to 40
percent probability of greater than a hundredth of an inch and
the GEFS ensemble 10 to 20 percent.

The Friday into Friday night period will bring slightly higher
POPS (20 to 30 percent) across southwest into central Nebraska
which is supported by the GEFS and ECMWF ensembles. The GEFS
indicates a 30 to 40 percent probability of receiving at least
a tenth of an inch liquid, while the ECMWF only a 10 to 20
percent probability. Overall, the potential for a wetting rain
is very low for days 3 through 7. Precipitation type favors rain.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1125 AM CST Sun Feb 8 2026

VFR conditions are expected to prevail across western and north
central Nebraska through tomorrow afternoon. Winds remain
westerly through this evening, at 5 to 10kts. Winds then
strengthen from the west tomorrow afternoon, with gusts of 20 to
30kts expected for all area terminals.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Brown
Hazardous weather outlook, Feb 8, 8:23 AM MST, 5 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
923 AM CST Sun Feb 8 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-091530-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
923 AM CST Sun Feb 8 2026 /823 AM MST Sun Feb 8 2026/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Today and tonight.

The combination of unseasonably warm temperatures, dry conditions and
breezy west winds will lead to elevated fire weather concerns this
afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Unseasonably warm temperatures on Monday could lead to critical fire
weather conditions due to a combination of northwest winds gusting
to 25 to 30 mph and low relative humidity. A cold front will also
move into northern Nebraska by late afternoon, turning winds to the
north and quickly moving into southwest Nebraska by early evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.